MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC611Q-07301S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported "during the procedure the cutting wire of the sphincterotome broke." no patient injury reported.There was no patient harm , no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the reported issue is unknown at this time.Additionally, multiple ups were made to obtain additional information regarding the event however, to date, no response has been received from the customer.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The manufacture date cannot be identified since the subject device was not returned.The subject device was not returned to olympus.Therefore, the condition of the device could not be confirmed.Based on the similar complaint investigation results in the past, a likely mechanism causing the broken cutting wire might be the following.·high frequency current was applied between the cutting wire and the tissue at the point of the contact.As a result, the current density at the contact area increased, and the cutting wire became instantly hot.High frequency current was applied when the cutting wire and the tissue were being close to each other.As a result, an electrical discharge occurred, and the cutting wire became instantly hot.High frequency current was applied when the distal end of the device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.The cutting wire and the tissue were being close to each other.As a result, an electrical discharge between the cutting wire and the distal end of the endoscope occurred, and the cutting wire became instantly hot.Avoiding the situations described above will prevent the cutting wire from breaking.The instructions for use (ifu) instruction manual state: - ifu states as follows: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.When activating output, set the output mode of the electrosurgical unit to ¿cut¿ or ¿blend¿.Activating output in the ¿coagulation¿ mode could break the cutting wire.·do not activate output when the distal end of the endoscope is too close to or in contact with body cavity tissue.This could burn the tissue and/or damage the endoscope.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14682231
Report Number8010047-2022-09968
Device Sequence Number17489891
Product Code KNS
UDI-Device Identifier04953170399404
UDI-Public04953170399404
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07301S
Device Lot Number17V
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown